Nebraska, 2007Flood in Nebraska, August 8 to 11, 2007
August 8 to 11, 2007 · NWS OAX · 1 event in 1 county or zone
Several days of heavy rain caused the Big Blue River to flood across sections of Butler county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several days of heavy rain caused the Big Blue River to flood across sections of Butler county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 8, 12:27 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 8, 12:27 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
127 AM CDT WED AUG 8 2007
.DISCUSSION...
CONCERNS CONT TO CENTER AROUND CONVECTION FOR THE NEXT 24 HOURS.
STAGNANT WX PATTERN WAS STARTING TO SHOW SIGNS OF BREAKING DOWN
THIS EVNG ON THE 00Z UPPR AIR ANYS. FAIRLY STG H5 SHRTWV WAS NOTED
OVR ERN CO AT 00Z. THIS WL BE THE MAIN PLAYER THRU THE NEXT 24 HRS.
TROPICAL MOISTURE REMAINED ACRS THE CNTRL PLAINS WITH A BAND OF +5
H7 DEWPOINTS RUNNING FM ERN CO INTO SE IA. H85 MOISTURE WAS ALSO
IMPRESSIVE WITH A +19 DEWPOINT AT KTOP. WRMFNT WAS STILL VISIBLE
AT H85 AND RAN FM NW KS INTO WRN MO. ONCE AGAIN TONIGHT THE
REGIONAL RADAR MOSAIC INDCD A COUPLE CONVECTIVE SYSTEMS IN
PROGRESS. ONE OVER NW KS AND THE OTHER EXTENDING FM SE NEB INTO
NRN MO.
STG CO SHRTWV IS PROGGED TO TRACK NEWD TODAY...AND THRU NE NEB
EARLY THIS AFTN. SHLD SEE THE MCS OVR NW KS CONT TO TRACK NEWD
INTO CNTRL AND EVENTUALLY THRU NE NEB THRU THE MRNG AND INTO THE
AFNT HOURS. MCS OVR SE NEB SHLD CONT TO BACK BUILD WHILE LIFTING
NWD AS THE H85 WRFMTN GETS A GOOD PUSH TO THE NORTH. WL RUN WITH
SOME HIGH POPS THRU THE MRNG HOURS ESPECIALLY OVR THE NRN CWA
CLOSES TO THE UPPR LVL FORCING AND SUSPECTED TRACK OF AN MCV. THE
AFTN HOURS ARE A LITTLE BIT UNCERTAIN ATTM. CWA...AND ESPECIALLY
THE NRN CWA...SHLD SEE FORCING FOR LARGE-SCALE SUBSIDENCE IN THE
WAKE OF THE MRNG SHRTWV AND THUS CONVECTIVE INITIATION AND
PLACEMENT IS UNCERTAIN. ATTM IT APPEARS A CDFNT WL DVLP AND DROP
SWD THUR THE CWA FM LATE AFTN INTO THE EVNG HOURS AS THE SFC LO
MOVES ACRS SE NEB AND INTO SW IA. ATMOSPHERE OVR THE SRN/ERN CWA
SHLD ONCE AGAIN BECOME UNSTABLE THIS AFTN AND WE MAY SEE A FEW
CELLS TRY TO DVLP ALNG THE WK CDFNT. THIS IS MOST LIKELY OVR OUR
IA COUNTIES AND INTO FAR SE NEB THIS EVNG. OTHERWISE AS THE SFC LO
PUSHES EAST OVERNIGHT WL SHLD SEE SOME INCREASINGLY STABLE AND
DRIER AIR MOVE INTO THE CWA FM THE NORTH. THUS HAVE REDUCED POPS
AFTR MIDNIGHT FOR TONIGHT. HAVE ALSO LOWERED THE GOING LOWS FOR
TONIGHT. WE MAY SEE SOME AREAS OF FOG DVLP AS THE BOUNDARY LAYER
COOLS AND CLDS MOV OUT...AND HAVE INSERTED THIS INTO THE FORECAST
FOR TONIGHT.
PAST WED NIGHT THE PATTERN STARTS TO SHIFT AND THE CDFNT WHICH
MOVD S OF THE FA WASHES OUT AS THE UPPR LVL RIDGE OVR THE SRN
PLAINS BUILDS NWD. HAVE LOWERED TMPS A LITTLE ON THURS AND FRI
JUST GIVEN THE RECENT RAINS AND LIGHT MIXING EXPECTED...BUT THIS
SHLD BE LESS OF A PROBLEM THIS WEEKEND. GOING FORECAST HAS THIS
WELL IN HAND AND NO CHANGES WERE MADE TO THE EXTENDED THIS MRNG.
&&
.AVIATION...
IFR/MIRF CONTS LIKELY TO CONT INTO EARLY MRNG HOURS AT KOFK DUE TO
LIGHT WINDS AND ABUNDANT MOISTURE. AS CO SHRTWV STARTS TO MOV
TOWARD THE AREA THIS MRNG SHLD SEE SOME MIXING PICK UP AND THE IFR
CONDS IMPROVE. TSRA ARE LIKELY TO SPREAD NWD THRU THE AREA THIS
MRNG FIRST AT KOMA/KLNK AND THEN KOFK BY MID TO LATE MRNG. TSRA WL
LESS LIKELY THIS AFTN BUT HAVE INCLUDED SOME PROB 30 AS THE ATMO
WL ONCE AGAIN BECOME UNSTABLE. ANY TSRA ACTIVITY SHLD GENERALLY
END AT THE TAF SITES ARND 00Z TONIGHT AS COOLER/DRIER AIR MOVS IN
FM THE NORTH.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
BOUSTEAD
Hazardous weather outlook, Aug 8, 12:01 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
101 AM CDT WED AUG 8 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081101-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
101 AM CDT WED AUG 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.
.DAY ONE...THE REST OF TONIGHT AND WEDNESDAY
THUNDERSTORMS WILL OCCUR OVER PARTS OF THE AREA THE REST OF THE
NIGHT...MAINLY FROM SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA...SOUTH
OF A LINE FROM COLUMBUS TO HARLAN IOWA. THE MAIN THREAT IS FLASH
FLOODING FROM VERY HEAVY RAIN. A FEW STORMS COULD PRODUCE HAIL OR
STRONG WINDS.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY.
STORMS COULD PRODUCE DAMAGING WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
HOT AND HUMID WEATHER WILL PREDOMINATE BEGINNING THURSDAY AS THE
REGION STARTS INTO A PROLONGED SUMMER HEAT WAVE. AFTERNOON HEAT
INDICES MAY EXCEED 105.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT AS
THE FRONT REMAINS IN THE AREA.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ARE URGED TO RELAY ANY REPORTS OF FLOODING...RAIN
AMOUNTS OF OVER TWO INCHES...LARGE HAIL OR DAMAGING WINDS THE
REST OF THE NIGHT. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.
MILLER
In the hours before
Local storm report, Aug 7, 10:18 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1118 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL BROWNVILLE 40.40N 95.66W
08/07/2007 E0.75 INCH NEMAHA NE TRAINED SPOTTER
&&
JBLocal storm report, Aug 8, 12:14 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
114 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN 1 NE JULIAN 40.53N 95.85W
08/07/2007 M4.20 INCH OTOE NE TRAINED SPOTTER
4.20 INCHES IN ONE HOUR AT COUNTY HWY 69 AND Q.
&&
JPOLLACKLocal storm report, Aug 8, 2:19 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
319 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN CLARINDA 40.74N 95.04W
08/07/2007 E2.54 INCH PAGE IA EMERGENCY MNGR
&&
JPOLLACKLocal storm report, Aug 8, 2:21 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 2 S NEBRASKA CITY 40.65N 95.86W
08/08/2007 OTOE NE LAW ENFORCEMENT
5 INCHES OF RUNNING WATER CROSSING HWY 275 TO THE SOUTH
OF NEBRASKA CITY. LOCATION NOT SPECIFIED.
&&
JPOLLACKLocal storm report, Aug 8, 2:23 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
323 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HEAVY RAIN CLARINDA 40.74N 95.04W
08/08/2007 M2.54 INCH PAGE IA EMERGENCY MNGR
CORRECTED TIME OF REPORT.
&&
JPOLLACKLocal storm report, Aug 8, 2:43 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 2 S NEBRASKA CITY 40.65N 95.86W
08/08/2007 OTOE NE LAW ENFORCEMENT
WATER RUNNING 5 INCHES DEEP ACROSS HWY 75 SOUTH OF
NEBRASKA CITY...DISTANCE NOT KNOWN. CORRECTED HWY NUMBER.
&&
JPOLLACKFlood, Butler
- When
- August 8, 3:45 AM CST to August 11, 2:45 AM CST
- Where
- Butler County, Surprise to Ulysses
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 41.100, -97.320
Flooding was observed along the Big Blue River from near Surprise to around Ulysses. The flooding closed a few county roads and also flooded some agricultural lowlands.
The Big Blue River at Surprise was above its 7 foot flood stage from around 445 am CDT on 8/8 until 345 am on 8/11. The river crested just under 9.5 feet around 1130 pm CDT on 8/9, but observed a 12-18 hour high water flow of around 9.3 to 9.5 feet centered on that time.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Alabama, August 8 to 23, 200711 deaths · 408 injured · 39 events
- Tornadoes and Flash Flooding in New York, August 8, 20079 injured · EF2 · 11 events
- Flash Flood and Hail in Illinois, August 8, 2007$250,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Kansas, August 8 to 9, 2007$79,000 · 1 in hail · 25 events
- Hail and Damaging Winds in Kansas, August 8, 2007$52,000 · 1.75 in hail · 29 events
- Lightning Strikes in New Jersey, August 8, 20071 injured · $61,000 · 2 events
- Tornado and Flash Flood in Missouri, August 8 to 9, 2007$36,000 · EF0 · 20 events
- Heat in Alabama, August 8 to 14, 20074 injured · 14 events
- Hail and Damaging Winds in Pennsylvania, August 8, 2007$65,000 · 50 kt wind · 6 events
- Lightning Strike in Pennsylvania, August 8, 20071 injured · $55,000 · 1 event
- Flash Flooding in Iowa, August 8 to 9, 2007$65,000 · 3 events
- Flash Flooding and Flood in New Jersey, August 8, 2007$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40301.